I have had generalized granuloma annulare for the past 20 years, it continues to spread and no lesions ever heal. It affects almost every part of my body. In the past two months it has escalated exponentially, the frequency of new lesions and the spread of already present ones have taken months in what in the past would have taken years. The skin discoloration has also become much more severe as well as the inflammation of the papules. I have had two biopsies done to confirm the diagnosis of GA, we have tried topical steroids, sub-dermal steroid injections, PUVA light therapy, and dapsone, all of which have had no effect on the resolution of present lesions or preventing the spread of the condition. I have seen multiple dermatologists. I have posted pictures on my profile. I also have other conditions that may be considered co-morbid with the GA, to explain in very short words- Fibromyalgia and Chronic Fatigue Syndrome, Hashimoto's Disease, Reynaud's Syndrome, Hypermobility Syndrome among numerous other disorders. I have had no concrete all encompassing diagnosis, for more details please see my profile or message me. I am desperately searching for alternative GA treatments, and am looking for any ideas or suggestions.
If I were looking at the photographs without history, my clinical impression would be Tinea corporis (Tinea incognito). I wonder whether this is at all related to your original diagnosis. I would do a scraping for fungus and then proceed.
Regards and best wishes.
It is not ringworm, my dermatologists have tested for that. I have had both a punch biopsy and an incisional biopsy done on different areas of my body that are affected and both confirmed granuloma annulare.
As I told you I would have thought of T.corporis with only the photo minus history.
While agreeing with the earlier diagnosis,generally granuloma annulare lesions are indolent and slow in evolution.
My thought here was, can not a patient with GA have tinea growing now? If there are no new lesions and it is the only old ones that are growing I would say it is only GA.
It is prudent therefore to have another look at it.
My good wishes.
Response of Generalized Granuloma Annulare to High-Dose Niacinamide
Alice Ma, MD; Maria Medenica, MD
Arch Dermatol. 1983;119(10):836-839. doi:10.1001/archderm.1983.01650340046018
While now they use biologicals in GA which have side effects, herewith giving you a relatively safe therapy tried years back.
Do consult your physician before any treatment.ok?
You poor thing. I have GA localized on my hands and was looking for answers to the same question you asked. A few minutes ago, I just read on Wikipedia, "New research out of India suggests that the combination of rifampin (600 mgs), ofloxacin (400 mgs), and monocycline hydrochloride (100 mgs) once monthly, or ROM therapy, produces promising results."
I'm not a doctor and you never know how accurate Wikipedia is, but that may well be worth researching and talking with an experienced dermatologist about. I know I will be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.